Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
foldpages

Why I Stopped Accutane After 5 Days

Recommended Posts

I wanted to share my Accutane experience with you because some might be interested in it.

I am 24 year old guy, basically no acne in my face, just oily skin. However, I do have somewhat bad acne on my back and some on my chest. I have been trying BP foam, which actually worked pretty good and my Dermatologist put me on Minocycline for a month. The results were ok but as soon as I stopped BP and minocycline, the acne came slowly back.

He then decided to put me on Accutane - 60mg a day to start with. I was very hesitant to take Accutane because I read a lot about it and I didn't know whether the side effects would be worth it, since I don't have acne in my face.

So this went back and forth and after my derm almost forced me to take the pills I agreed and started the treatment.

I realized that something is happening on day 2 of accutane. The skin around my mouth and my nose started to burn. Even if it just got wet .. It would burn like fire. I dropped all my cleaning products and just used cetaphil daily cleanser and even that was too strong for my face. It just burned and was uncomfortable. By day 3 I started to have pains in my stomach and my skin is was so dry that i couldn't smile anymore because it would hurt so badly. I moisturized my face every 60 mins and even that wasn't enough. Before I went to bed I would put 3 layers of cetaphil moisturizer on my face and would still wake up totally dry. By day 4 my lips started to dry out and crack. I could control that pretty good with Aquaphor. After I combed my hair I realized I started to have dandruff! I never ever had dandruff in my life. In addition to that my skin was now so dry that even moisturizer wouldn't help anymore. I would wash my face, put moisturizer on and by the time i brushed my teeth my skin was already dry. In addition to that all that moisturizing made my skin so greasy and gross that I wouldn't even go into public. At this point I decided I can't do this for another 4 or 5 months just to get rid of some pimples on my back. It has now been a week since I stopped taking the pills and I am still struggling with very dry skin and dandruff.

I think one of the first statements that I read about accutane is just true: 'it helps, but you are paying a price for it'.

PS: Sorry for any misspellings ... :)

Edited by foldpages

Share this post


Link to post
Share on other sites

Dry skin and lips is the very first side effect expected by every accutane user..... It's a completely illogical and dumb reason to stop taking it...

By the way,your acne surely wasn't for accutane.

I hate this kind of reviews because maybe you are causing panic and fear to a person that is hesitating about starting accutane and haves a realistic bad acne.......

Anyways.. Accutane induced dry skin/lips/hair (and others side effects) can last up to a month before they disappear.

Edited by Francopld

Share this post


Link to post
Share on other sites

You were on way too high of a dosage to be honest. i was on max 30 mg and had very mild side effects , but the effect was the same ( i got rid of acne).

Your derm shouldnt have put you on accutane in the first place tho , unless it was a really bad case of back acne.

Share this post


Link to post
Share on other sites

Dry skin and lips is the very first side effect expected by every accutane user..... It's a completely illogical and dumb reason to stop taking it...

By the way,your acne surely wasn't for accutane.

I hate this kind of reviews because maybe you are causing panic and fear to a person that is hesitating about starting accutane and haves a realistic bad acne.......

Anyways.. Accutane induced dry skin/lips/hair (and others side effects) can last up to a month before they disappear.

I am perfectly aware of all the side effects. However, I have not read many reviews about people who can't smile anymore because their face burns like it's on fire even though it has been moisturized. I have been moisturizing like crazy and it didn't seem to help.

My review was not really to scare people, I was more trying to point out that the some of the side effects can be pretty hard to control and it's not just 'put some moisturizer on' and you'll be fine. This is what my derm told me. And that was definitely not the case. I had to cancel client meetings because I could step in front of them with my face looking like that.

Everyone should make his own decision if he/she want's to start Accutane or not. I am not giving any advice here but for me it was definitely not acceptable.

You were on way too high of a dosage to be honest. i was on max 30 mg and had very mild side effects , but the effect was the same ( i got rid of acne).

Your derm shouldnt have put you on accutane in the first place tho , unless it was a really bad case of back acne.

The Acne on my back is moderate. I get Zysts from time to time but it's nothing compared to some of the pictures I have seen here. I agree that Accutane was an total overkill for my problem. My derm even said that he is going to start me on a low dose... 60 mg....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×